MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 1-2 LT 10MM; PROST, KNEE, PATFEMTIB, SEMI-CNSTRND, CMNTD, POLY/MET/POLY

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 1-2 LT 10MM; PROST, KNEE, PATFEMTIB, SEMI-CNSTRND, CMNTD, POLY/MET/POLY
Model Number 74027222
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference number: case-(b)(4).
 
Event or Problem Description
It was reported that, after a tka surgery performed on (b)(6) 2017, a revision surgery was performed on (b)(6) 2021 to revise the journey ii bcs femoral oxinium left size 3 (case-(b)(4)), the journey tibial baseplate nonporous lt sz 2 (case-(b)(4)), the journey ii bcs xlpe articular insert size 1-2 left (case-(b)(4)) 10mm and the genesis ii oval resurfacing patellar 29mm (case-(b)(4)).The reason of the revision is unknown, as well as the current health status of the patient.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, a revision tka was performed approximately 4 years post implantation for unknown reasons.It was communicated that the requested documentation/information was not available for inclusion in the medical investigation.Without the requested clinical documentation the reported event and root cause could not be fully assessed.The patient impact beyond the reported revision could not be determined.No further medical assessment could be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or some potential probable causes that could contribute to the reported event have been identified as overuse or excessive pressure on the joint, injury, infection and/or patient condition.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 1-2 LT 10MM
Common Device Name
PROST, KNEE, PATFEMTIB, SEMI-CNSTRND, CMNTD, POLY/MET/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12543629
Report Number1020279-2021-07263
Device Sequence Number13829920
Product Code JWH
UDI-Device Identifier00885556177266
UDI-Public00885556177266
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/14/2026
Device Model Number74027222
Device Catalogue Number74027222
Device Lot Number16FM13074
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer11/05/2021
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date11/08/2021
Date Device Manufactured06/16/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown